Page 1 of 3 123 LastLast
Results 1 to 10 of 29

Thread: Long term effexor side effects?

  1. #1
    Join Date
    Apr 2006
    Location
    , , United Kingdom.
    Posts
    95

    Long term effexor side effects?

    I've been on effexor about 8 years now (75mg). Im wondering if anyone else has been on them this long or longer, and if they noticed any changes in side effects over time? I tried to come off them 2 years ago and almost went insane with withdrawal symptoms so i've kind of resigned myself to staying on them for the forseeable future and my doctor doesnt seem to mind. Lately i've been getting really tired. i'm 26 but often feel drained after doing very little. A lot more now than I used to. Tiredness is a big side effect of these meds for me. Sometimes now I almost feel the "brain zaps" that I got during the times I was trying to come off it even though I havent changed the dose. Just wondering if anyone else has any long term use side effect stories as most people here seem to be only on it short periods???

  2. #2
    KK77's Avatar
    KK77 is offline NMP Complaints Mismanagement Controller
    Country:
    Join Date
    Aug 2009
    Posts
    7,185

    Re: Long term effexor side effects?

    Never been on Effexor but I was on Seroxat which is similar for 7 years and I used to feel tired and fatigued a lot of the time too. But at least you're on a low dose - a lot of people are on over 200mg - so I hope that's some comfort to you...

    Best of luck!

  3. #3
    Join Date
    Sep 2009
    Posts
    402

    Re: Long term effexor side effects?

    its a hard antidepressant to come off, I found it difficult after a few months to come off venlafaxine - there are ways of coping with withdrawal, such as a strict tapering regime to assist with coping with withdrawal symptoms it might be worth asking your doctor about.
    __________________
    Every day is a new battle, you can either fight on, or put up your hands and admit defeat.

  4. #4
    Join Date
    Jan 2009
    Posts
    570

    Re: Long term effexor side effects?

    I have just been increased to 150 mg but feel it's making my anx worse(10 days now) What is the best way for me to come back down to my old dose of 75 mg xl morning and 37.5 mg (not xl)taken in evening.? Any advice please?
    __________________

  5. #5
    Join Date
    Sep 2009
    Posts
    402

    Re: Long term effexor side effects?

    Quote Originally Posted by reallyfedup View Post
    I have just been increased to 150 mg but feel it's making my anx worse(10 days now) What is the best way for me to come back down to my old dose of 75 mg xl morning and 37.5 mg (not xl)taken in evening.? Any advice please?
    I had that too, i was doing ok on 75mg, then got aq little worse, but a raise to 150mg seemed to exacerbate things... not sure why, maybe its jsut something this particular AD does...
    __________________
    Every day is a new battle, you can either fight on, or put up your hands and admit defeat.

  6. #6
    Join Date
    Jan 2009
    Posts
    570

    Re: Long term effexor side effects?

    Danath, did you just stop taking the extra dose if you felt it made you worse. This is what I am thinking of doing
    __________________

  7. #7

    Re: Long term effexor side effects?

    i have been taking venlafaxine for almost 9 yrs now with the dose varying from 75 -150mg, i did try to come off it around 2005 (was down to 37.5mg) but things went a bit pear shaped (bad nausea, shakey feelings, panic attacks and depression got worse) and dose went back up. as for side effects im often tired but i sometimes have trouble sleeping and i have put on loads of weight but who knows if meds are to blame or not

  8. #8

    Re: Long term effexor side effects?

    Like all medication some unwanted side effects may occur but in my experience which goes back over many years Duloxetine is worth sticking with. My main problem was itchy skin but it went eventually after many lost nights sleep, which just reminds me could be a side effect too, difficulty sleeping that is.
    Now if you come to a decision to stop taking them DO NOT STOP ABRUPTLY you will regret it. What I did in the past just to prove to myself that I could do it was to carefully open the capsule and using a damp cocktail stick dip into the little balls and remove a tiny number. Do this for 2 week's supply. Then do a slightly bigger dip in for the next 2 weeks and so on until you have only a tiny amount left in the las two week's supply. So it may take upto 3 months to get off them but I believe it is the most painless way. Of course this will depend on how long you have been taking them for.I had been on them for several years so it took a little longer. I take them now because when I do on the whole ,I feel near normal whatever that means.As it happens I accidentally forgot to take them for a week and I had a horrendous experience which completely messed up my Christmas.I take a lot of medication for other conditions and the Venlafaxine was missed out.
    Hope this is of help to you and others in the same sort of situation.
    Best wishes mikl X

  9. #9
    Join Date
    Nov 2009
    Posts
    4,236

    Re: Long term effexor side effects?

    I've been on effexor about 8 years now (75mg). Im wondering if anyone else has been on them this long or longer, and if they noticed any changes in side effects over time? I tried to come off them 2 years ago and almost went insane with withdrawal symptoms so i've kind of resigned myself to staying on them for the forseeable future and my doctor doesnt seem to mind. Lately i've been getting really tired. i'm 26 but often feel drained after doing very little. A lot more now than I used to. Tiredness is a big side effect of these meds for me. Sometimes now I almost feel the "brain zaps" that I got during the times I was trying to come off it even though I havent changed the dose. Just wondering if anyone else has any long term use side effect stories as most people here seem to be only on it short periods???
    Hi. I've been on venlafaxine for over 11 years now. I started on 225 mgs daily and decreased this over the first few years, until about 6 years ago when I found I could decrease it no further without having dreadful side effects.

    I am now only on one 37.5 mg tablet daily, and have been for the last 6 years, but simply cannot get off the med. I have felt well enough to come off it, and my GP has encouraged me to do so as feels it is having minimal effect at such a low dose. However, the electric shock-type feelings down one side of my body are dreadful, totally debilitating. They begin within a few hours of being late in taking the tablet, and if I move my eyes the 'shock' travels through my head and down my left side. The longer I leave taking the tablet, the worse the withdrawl effects become until I find I can't physically function.

    I take the tablet and - within 30 minutes the withdrawl symptoms are gone ! So, I have no idea if I will ever get off venlafaxine. I'm not too bothered at the moment though to be honest, as it literally 'saved my life' when I started taking it, and I got no side effects from the medication itself - Blood pressure good, no other side effects as listed on the leaflet, and luckily no tiredness at all I just wish that the doctors had heard of this problem in withdrawing from venlafaxine, as mine looks at me like I'm displaying some sort of vivid imaginary problem. In answer to your question, no I've not had side effects at all either at the start of taking or nowadays, but the damn withdrawl symptoms are hideous, so I can really relate to you on that !

  10. #10

    Re: Long term effexor side effects?

    I've been using Effexor XR at 300 mgs a day for many years! I first began this medication in 2002. Beginning the medication was very difficult as I experienced an increase in anxiety and panic attacks, as well as flu like symptoms. A new doctor attempted to change my Effexor to the medication called Pristiq. Within three days I was in our local emergency room due to a severe panic attack accompanied by a severe headache. I've used all the meds imaginable, but the Effexor is the only medication that has provided continual help. My previous doctor recommended that I continue to use it until menopause due to the hormonal issues that arise in women. For some, panic attacks increase during the menopausal changes.

Page 1 of 3 123 LastLast

Thread Information

Users Browsing this Thread

There are currently 1 users browsing this thread. (0 members and 1 guests)

Similar Threads

  1. Citalopram long-term effects
    By septimus in forum Citalopram / Celexa
    Replies: 2
    Last Post: 24-04-09, 12:52
  2. What long term effects can anxiety and stress have on you?
    By shaunyboi69 in forum Health Anxiety
    Replies: 3
    Last Post: 07-04-09, 13:08
  3. Panic attacks - long term health effects
    By Grumpy_guts in forum Panic / Panic Attacks
    Replies: 3
    Last Post: 14-07-08, 18:59
  4. Long Term Effects Of Hyperventilating
    By Panic1971 in forum Medical Tests/Procedures
    Replies: 3
    Last Post: 29-03-07, 14:20
  5. LONG TERM EFFECTS ON YOUR BODY
    By juju in forum General Anxiety / Generalised anxiety disorder (GAD)
    Replies: 4
    Last Post: 11-09-06, 08:18

Tags for this Thread

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •